Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 273, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 26, 2011, 9:55 PM CDT for Morehouse Parish, Richland Parish, Louisiana; Ashley County, Arkansas. It was in force for 80 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 26, 2011, 9:55 PM CDT (02:55 UTC)
- Expired
- Apr 26, 2011, 11:15 PM CDT
- In force
- 80 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Ashley County, AR, Morehouse Parish, LA, Richland Parish, LA
The radar
The Jackson/Brandon,MS radar (KDGX), 185 km from the middle of the area, began a volume at 02:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 10:44 PM CDT | TSTM WND DMG | 4 W Collinston, LA | MOREHOUSE PARISH SO REPORTING LOTS OF TREE AND POWERLINE DAMAGE AND POSSIBLE TORNADO TOUCHDOWN SOUTH AND SOUTHWEST OF BASTROP |
| Apr 26, 10:44 PM CDT | TORNADO 0 | 4 Wsw Bastrop, LA | A WEAK EF0 TORNADO OCURRED TO THE WEST OF BASTROP AND MOSTLY DOWNED LIMBS AND SNAPPED/UPROOTED A FEW TREES. SOME MINOR ROOF DAMAGE ALSO OCCURRED TO A COUPLE HOMES. PATH LENGTH 2.5 MI...75 YDS WIDE...MAX WINDS 80 MPH. |
| Apr 26, 10:49 PM CDT | TORNADO | 7 Wnw Beekman, LA | TREES AND POWERLINES DOWN...HOUSE DAMAGED OR DESTROYED WITH PERSON REPORTEDLY TRAPPED...ON SULPHUR SPRINGS ROAD...LIKELY TORNADO BASED ON RADAR |
| Apr 26, 10:55 PM CDT | TSTM WND DMG | 2 W Crossett, AR | A FEW TREES BLOWN DOWN. |
| Apr 26, 10:55 PM CDT | TSTM WND DMG | 8 Sse Crossett, AR | TREES AND POWER LINES DOWN ALONG CR 2 NEAR THE STATE LINE. POSSIBLE TORNADO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 49 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 9:33 PM CDT | Tornado Watch | SPC | 7 hr |
| Apr 26, 3:02 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 2.9 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1600 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1229 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 229 m²/s²
- Significant tornado parameter
- 2.0
- Supercell composite
- 12.6
The text
As transmitted, in the capitals the NWS used until 2016.
551
WUUS54 KJAN 270255
SVRJAN
ARC003-LAC067-083-270415-
/O.NEW.KJAN.SV.W.0273.110427T0255Z-110427T0415Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
955 PM CDT TUE APR 26 2011
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MOREHOUSE PARISH IN NORTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF BASTROP...
RICHLAND PARISH IN NORTHEAST LOUISIANA...
THIS INCLUDES THE CITIES OF...START...RAYVILLE...MANGHAM...
ASHLEY COUNTY IN SOUTHEAST ARKANSAS...
THIS INCLUDES THE CITIES OF...WILMOT...WEST CROSSETT...NORTH
CROSSETT...HAMBURG...CROSSETT...
* UNTIL 1115 PM CDT
* AT 954 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 28 MILES WEST OF WEST
CROSSETT TO 35 MILES SOUTHWEST OF BUCKNER MOVING EAST AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BEEKMAN...OLD MILO...ALTO...FOUNTAIN HILL...ARCHIBALD...BERLIN...
GALION...JONES...HOLLY RIDGE...SNYDER...PORTLAND...PARKDALE AND
MONTROSE
THESE STORMS HAVE A HISTORY OF PRODUCING DAMAGE ACROSS SOUTHERN
ARKANSAS AND NORTHERN LOUISIANA!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 70 MPH CAN SERIOUSLY DAMAGE MOBILE HOMES AND OUTBUILDINGS...
AND CAUSE ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES. NUMEROUS
DOWNED TREES MAY OCCUR...POSSIBLY RESULTING IN SERIOUS INJURY AND
PROPERTY DAMAGE.
THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 3331 9197 3340 9197 3340 9146 3302 9145
3300 9142 3273 9162 3241 9161 3234 9175
3219 9183 3218 9197 3227 9200 3228 9204
3252 9191 3267 9191 3266 9193 3271 9197
3272 9206 3302 9207 3309 9213 3320 9213
TIME...MOT...LOC 0254Z 268DEG 33KT 3324 9244 3206 9240
$$
BYB1 follow-up statement
767
WWUS54 KJAN 270321
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1021 PM CDT TUE APR 26 2011
ARC003-LAC067-083-270415-
/O.CON.KJAN.SV.W.0273.000000T0000Z-110427T0415Z/
ASHLEY AR-MOREHOUSE LA-RICHLAND LA-
1021 PM CDT TUE APR 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR ASHLEY COUNTY...AND RICHLAND AND MOREHOUSE PARISHES...
AT 1020 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF
BALL SIZE HAIL...AND DESTRUCTIVE HURRICANE FORCE WINDS IN EXCESS OF
80 MPH. SIREN ACTIVATION IS SUGGESTED AS THE LINE APPROACHES. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 12 MILES NORTHWEST
OF WEST CROSSETT TO 21 MILES SOUTHWEST OF BUCKNER MOVING EAST AT 40
MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CROSSETT...NORTH CROSSETT...BASTROP...BEEKMAN...COLLINSTON...ALTO...
OLD MILO...START...FOUNTAIN HILL...MER ROUGE...ARCHIBALD...HAMBURG...
MANGHAM...OAK RIDGE...RAYVILLE...BERLIN...GALION...BONITA...JONES...
HOLLY RIDGE...SNYDER...WILMOT...PORTLAND...PARKDALE AND MONTROSE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A PARTICULARLY DANGEROUS LINE OF STORMS. WINDS OF 80 MPH OR
GREATER CAN EXTENSIVELY DAMAGE OR DESTROY MOBILE HOMES...WHICH
SHOULD BE EVACUATED IF POSSIBLE. SIGNIFICANT ROOF DAMAGE MAY OCCUR
TO WELL BUILT HOMES AND STRUCTURES...ALONG WITH EXTENSIVE TREE AND
POWERLINE DAMAGE. MOVE TO AN INTERIOR ROOM OF YOUR HOME OR BUSINESS.
THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT WEDNESDAY MORNING
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND NORTHERN
MISSISSIPPI.
&&
LAT...LON 3331 9197 3340 9197 3340 9146 3302 9145
3300 9142 3273 9162 3241 9161 3234 9175
3219 9183 3218 9197 3227 9200 3228 9204
3252 9191 3267 9191 3266 9193 3271 9197
3272 9206 3302 9207 3309 9213 3320 9213
TIME...MOT...LOC 0320Z 268DEG 33KT 3325 9215 3207 9212
$$
BYBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 8:30 PM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Apr 26, 8:30 PM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
830 PM CDT TUE APR 26 2011
...SIGNIFICANT SEVERE WEATHER EVENT CURRENTLY UNFOLDING...TIMEFRAME
IS FOR TONIGHT INTO WEDNESDAY...
.UPDATE...LATEST SATELLITE IMAGERY SHOWED STRONG UPPER TROUGH OVER THE
SOUTHERN PLAINS...WHICH WAS PROVIDING AN OUTBREAK OF SEVERE WEATHER FROM
THE AROUND THE ARKLATEX TO THE MIDSOUTH REGION. CURRENT FORECAST APPEARS
TO THE ON TRACK FOR SEVERE STORMS TO AFFECT THE REGION AS PREVIOUSLY
DISCUSSED. OVERNIGHT TEMPS LOOK TO BE ON TRACK. LATEST RUC AND SHORT
RANGE ENSEMBLES HAS IT AFFECTING THE REGION LATER TONIGHT./17/
./PREVIOUS DISCUSSION...355 PM CDT
.DISCUSSION...MAJOR SEVERE WEATHER OUTBREAK READY TO UNFOLD FROM THE
ARKLATEX THROUGH OUR FORECAST AREA INTO AL AND TN VALLEY TONIGHT
INTO WED. THIS EVENT WILL BE THE FOCUS OF THIS FORECAST FOR THE NEXT
24HRS THEN A SHIFT TO COOLER AND DRIER CONDITIONS INTO THE WEEKEND.
ACROSS THE AREA TODAY...THE ATMS IS QUICKLY RESPONDING AND
RECOVERING FROM THE MORNING STORM COMPLEX. BASED OFF VAPOR
IMAGERY...SEVERAL DISTURBANCES ARE NOTED IN THE MEAN UPPER TROUGH.
IT IS THESE FEATURES...ALONG WITH THE MAIN DIGGING TROUGH...THAT IS
CAUSING SFC PRESSURES TO LOWER ACROSS TX WHICH IS IN TURN ALLOWING
PRESSURES TO FALL OVER OUR REGION. FORECAST MODELS SEEM TO BEING
WELL WITH THE ABV FEATURES I MENTIONED AND SHOW THE RAPID RESPONSE
TO THE WIND FIELDS AND RECOVERY OF THE ATMS. TAKING THE VARIOUS
MODEL GUID ALONG WITH HI-RES OUTPUT...MULTIPLE ROUNDS OF STORMS
APPEAR POSSIBLE WITH THE VARIOUS EMBEDDED WAVES FROM LATE THIS
AFTERNOON...EVENING/OVERNIGHT AND THEN ON WED.
AS THE ENVIRONMENT RESPONDS TO THE INTENSE UPPER TROUGH AND EMBEDDED
WAVES...SVR WX PARAMETERS WILL INCREASE AND REACH EXTREME LEVELS.
INSTABILITY WILL NOT BE EXTREME...BUT WILL BE STRONG AND AT LEVELS
RATHER HIGH FOR THE OVERNIGHT PERIOD. AS SFC WINDS REMAIN STRONG
OVERNIGHT DUE TO LOWERING PRESSURES...THE BOUNDARY LAYER WILL REMAIN
WELL MIXED. LOOK FOR MLCAPE TO HOLD IN THE 1500-2300 J/KG RANGE WITH
7 TO 8 C/KM LAPSE RATES IN PLACE. A LOW LEVEL CAP WILL DEVELOP AS
WELL AND HELP TO LIMIT THE STORM COVERAGE...ESPECIALLY FOR THE
SOUTHERN HALF. AS FOR SHEAR PARAMETERS...EFFECTIVE SRH VALUES WILL
RAPIDLY INCREASE EARLY THIS EVENING AND INTO WED. THESE SRH VALUES
WILL APPROACH EXTREME LEVELS AND RANGE FROM 400-800 M2/S2. THIS
COMBINATION SHEAR/INSTABILITY IS VERY RARE AND CONDUCIVE FOR
SIGNIFICANT SVR STORMS. ADDITIONALLY...THE POSITION OF THE MID LEVEL
HGHTS...SFC LOW AND VALUE OF THE SFC PRESSURES HISTORICALLY SUPPORT
A SIGNIFICANT EVENT WHEN OVERLAID OVER SUFFICIENT INSTABILITY. THE
AREA WILL ALSO SEE ANOTHER DRY LINE FEATURE PUSH INTO THE REGION AND
TYPICALLY THAT LEADS TO A SUBSTANTIAL EVENT.
THE AREAS UNDER THE GREATEST RISK HAVE NOT CHANGED. LOCATIONS NORTH
OF I-20 CONTINUE TO HAVE THE GREATEST RISK WITH AREAS ALONG AND S OF
I-20 HAVING A MORE ISOLATED RISK. THE SOUTHERN HALF WILL HAVE TO
COMPETE WITH LOW/MID LEVEL CAPPING AND ALL INDICATIONS ARE THAT IT
WILL BE TOUGH TO BREAK THE CAP EVEN IN THE FACE SUCH INTENSE
FORCING. HOWEVER...IF ANYTHING CAN DEVELOP...CONDITIONS WILL BE VERY
FAVORABLE FOR HIGH END SVR STORMS. THE NORTHERN HALF WILL LIKELY
HAVE SOME CAP...BUT IT WON'T BE AS STRONG AND THE DEPTH OF MOISTURE
AND ASCENT WILL ALLOW FOR MULTIPLE ROUNDS OF STORMS. THE REPETITIVE
EXPECTATION OF STORMS WILL LIKELY LEAD TO LOCALLY HEAVY RAINS ACROSS
THE NORTH WITH 3-6 IN TOTALS POSSIBLE. SOME HIGHER AMOUNTS COULD
ALSO OCCUR. DUE TO THIS...HAVE EXPANDED THE AREA OF THE FLASH FLOOD
WATCH.
THE SEVERITY OF THIS EVENT WILL ULTIMATELY COME DOWN TO STORM MODE
(SUPERCELL VS SQUALL LINE). AT THIS TIME...IT SEEMS AS THE CWA WILL
SEE A MIXTURE OF BOTH THROUGH THIS EVENT. WITH ANY SUPERCELL
STORM...THERE WILL EXIST THE POSSIBILITY OF LONG TRACK STRONG
TORNADOES....VERY LARGE HAIL AND DMG WINDS TO 80 MPH. AS FOR ANY
LINE SEGMENT...DMG WINDS TO 80 MPH WILL BE THE PRIMARY RISK WITH
HAIL AND TORNADOES ALSO A SUBSTANTIAL RISK. EITHER WAY AND WHICH
EVER MODE OCCURS...THE RISK FOR SIGNIFICANT SVR WX IS POSSIBLE.
AS FOR TIMING...THERE IS NO SPECIFIC TIME...JUST A LARGE WINDOW OF
FAVORABLE CONDITIONS ACROSS THE N HALF FROM NOW THROUGH WED
AFTERNOON. I WOULD SAY THAT THE SE PORTION OF THE CWA WILL WAIT
UNTIL AT LEAST MID/LATE MORNING AND DURING WED AFTERNOON. I DO FEEL
CONFIDENT THAT THINGS WILL PUSH EAST AND EXIT THE AREA BY 7 PM WED.
IN ADDITION TO ALL THE SVR WX...SFC WINDS WILL INCREASE OVERNIGHT
AND BECOME QUITE GUSTY. THE STRONGEST WINDS LOOK TO OCCUR ON WED AS
THE AREA WARMS AND MIXES DOWN THE INTENSE WINDS JUST OFF THE SFC.
ADDITIONALLY...WHEN THE DRY LINE MOVES ACROSS THE W/NW
AREAS...DEEPER MIXING WILL OCCUR AND HELP TO BRING DOWN WINDS OF
40-50 MPH. FOR NOW...HAVE ISSUED A WIND ADV FOR ALL OF THE AREA.
PORTIONS OF THE W/NW MAY NEED A HIGH WIND WARNING. THIS WILL BE
LOOKED AT CLOSER IN LATER FORECASTS AND UPDATED AS NEEDED.
BEYOND 8 PM TOMORROW...CONDITIONS WILL BE QUIET WITH COOLER AND MORE
SEASONAL CONDITIONS EXPECTED. NEXT REAL CHANCE AT PRECIP LOOKS TO
WAIT UNTIL SUN OR MON. /CME/
&&
.AVIATION...DANGEROUS FLYING WEATHER IS EXPECTED OVER THE NEXT 24-30
HOURS AS SEVERAL ROUNDS OF SEVERE TSRA(LARGE HAIL/SEVERE
TURBULENCE/WIND SHEAR) IMPACT THE ARKLAMISS. FIRST ROUND OF STORMS
IS EXPECTED TO BEGIN OVER THE DELTA AROUND 22-24Z THIS
EVENING...WITH CONTINUED TSRA DEVELOPMENT ACROSS THE DELTA/NORTHERN
MS LATER TONIGHT. SCATTERED TO NUMEROUS SHWRS/TSTMS WILL BEGIN
IMPACTING THE REGION TOMORROW MORNING AS A FRONTAL BOUNDARY
APPROACHES THE REGION FROM THE WEST. VFR CONDS WILL PERSIST THIS
AFTN INTO THIS EVENING WITH A TREND TOWARD MVFR/IFR CIG 07-13Z FOR
AREAS ALONG AND EAST OF I-55. MVFR/OCSNL IFR CIG XPCTD INVOF
SHWR/TSTM ACTIVITY. IN ADDITION... SOUTHERLY SFC WINDS WILL REMAIN
GUSTY THRU THE PERIOD...WITH GUSTS TO 40KTS PSBL AFTER 03Z THIS
EVENING...ESPECIALLY OVER THE DELTA. /BK/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 74 86 53 74 / 49 44 12 0
MERIDIAN 73 87 54 75 / 37 56 37 0
VICKSBURG 73 83 51 75 / 54 38 3 0
HATTIESBURG 74 88 57 79 / 21 43 22 0
NATCHEZ 74 83 51 73 / 37 30 4 0
GREENVILLE 68 82 51 74 / 82 47 1 0
GREENWOOD 69 84 49 74 / 74 54 6 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR MSZ018-019-
025>042.
WIND ADVISORY FROM 4 AM TO 7 PM CDT WEDNESDAY FOR MSZ026>033-
036>039-042>066-072>074.
WIND ADVISORY FROM 10 PM THIS EVENING TO 7 PM CDT WEDNESDAY FOR
MSZ018-019-025-034-035-040-041.
LA...FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR LAZ007>009.
WIND ADVISORY FROM 4 AM TO 7 PM CDT WEDNESDAY FOR LAZ023>026.
WIND ADVISORY FROM 10 PM THIS EVENING TO 7 PM CDT WEDNESDAY FOR
LAZ007>009-015-016.
AR...FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR ARZ074-075.
WIND ADVISORY FROM 10 PM THIS EVENING TO 7 PM CDT WEDNESDAY FOR
ARZ074-075.
&&
17/CME/BKHazardous weather outlook, Apr 26, 2:50 PM CDT, 7 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 250 PM CDT TUE APR 26 2011 ARZ074-075-LAZ007-MSZ018-019-025-026-034-271645- ASHLEY-CHICOT-MOREHOUSE-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA- WASHINGTON- 250 PM CDT TUE APR 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND NORTHWEST MISSISSIPPI. .DAY ONE...LATE THIS AFTERNOON THROUGH WEDNESDAY AN OUTBREAK OF SEVERE THUNDERSTORMS IS EXPECTED TONIGHT THROUGH AROUND MIDDAY WEDNESDAY. TORNADOES...POSSIBLY STRONG AND LONG TRACKED...VERY LARGE HAIL TO THE SIZE OF BASEBALLS...AND DAMAGING WIND GUSTS TO 80 MPH WILL BE POSSIBLE WITH THE MOST INTENSE STORMS. AN UNSUALLY STRONG LOW PRESSURE SYSTEM FOR LATE SPRING IS FORECAST TO DEVELOP ACROSS THE SOUTHERN PLAINS THIS AFTERNOON...AND MOVE NORTHEAST THROUGH THE MID SOUTH THROUGH WEDNESDAY. THIS WILL RESULT IN SEVERAL ROUNDS OF STRONG TO SEVERE STORMS BEGINNING LATE THIS AFTERNOON AND CONTINUING INTO WEDNESDAY MORNING. THE ATMOSPHERE IS FORECAST TO BE VERY SUPPORTIVE FOR SEVERE STORMS CAPABLE OF PRODUCING SIGNIFICANT SEVERE WEATHER. IN ADDITION TO THE SEVERE WEATHER THREAT...THE POTENTIAL FOR SEVERAL ROUNDS OF STORMS PRODUCING VERY HEAVY RAINFALL WILL RESULT IN A RISK FOR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL BE NEEDED TONIGHT INTO WEDNESDAY MORNING. LAZ008-009-015-016-023-025-MSZ027>033-035>053-056>058-271645- WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-FRANKLIN LA-TENSAS- CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO- MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE-CLAIBORNE-SMITH-JASPER-CLARKE- 250 PM CDT TUE APR 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...AND NORTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY AN OUTBREAK OF SEVERE THUNDERSTORMS IS EXPECTED TONIGHT AND ESPECIALLY ON WEDNESDAY. TORNADOES...POSSIBLY STRONG AND LONG TRACKED...VERY LARGE HAIL TO THE SIZE OF TENNIS BALLS...AND DAMAGING WIND GUSTS TO 80 MPH WILL BE POSSIBLE WITH THE MOST INTENSE STORMS. AN UNSUALLY STRONG LOW PRESSURE SYSTEM FOR LATE SPRING IS FORECAST TO DEVELOP ACROSS THE SOUTHERN PLAINS THIS AFTERNOON...AND MOVE NORTHEAST THROUGH MID SOUTH THROUGH WEDNESDAY. THIS WILL RESULT IN THE DEVELOPMENT OF AN ATMOSPHERE INCREASINGLY FAVORABLE FOR SIGNIFICANT SEVERE WEATHER. SEVERAL ROUNDS OF SEVERE STORMS ARE EXPECTED TO PASS THROUGH PARTS OF ARKANSAS...NORTHERN LOUISIANA AND NORTHERN MISSISSIPPI LATE THIS AFTERNOON AND TONIGHT. WHILE MUCH OF THIS ACTIVITY MAY REMAIN NORTHWEST OF THE AREA...A FEW OF THESE SEVERE STORMS COULD MAKE IT AS FAR SOUTHEAST AS THE AREA ALONG AND NORTHEAST OF THE NATCHEZ TRACE CORRIDOR. BY WEDNESDAY...THE COLD FRONT ASSOCIATED WITH THE LOW WILL MOVE INTO THE AREA...TRIGGERING SCATTERED SEVERE STORMS. ATMOSPHERIC CONDITIONS ARE EXPECTED TO BE VERY SUPPORTIVE OF SIGNIFICANT SEVERE STORMS CAPABLE OF PRODUCING TORNADOES...VERY LARGE HAIL...AND DAMAGING WINDS. IN ADDITION TO THE SEVERE WEATHER RISK...LOCALIZED HEAVY RAINFALL MAY RESULT IN A RISK OF FLASH FLOODING...ESPECIALLY IN THE HIGHWAY 82 CORRIDOR OF NORTH CENTRAL AND NORTHEAST MISSISSIPPI. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL LIKELY BE NEEDED TONIGHT INTO WEDNESDAY. LAZ024-026-MSZ054-055-059>066-072>074-271645- CATAHOULA-CONCORDIA-COPIAH-SIMPSON-JEFFERSON-ADAMS-FRANKLIN MS- LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR- FORREST- 250 PM CDT TUE APR 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...AND SOUTH MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY ISOLATED SEVERE STORMS ARE POSSIBLE LATE TONIGHT ACROSS NORTHEAST LOUISIANA AND FAR SOUTHWEST MISSISSIPPI...AND OVER ALL OF THE AREA WEDNESDAY. THIS WILL OCCCUR AS A STRONG COLD FRONT MOVES INTO THE REGION FROM THE WEST. AT THE CURRENT TIME...IT IS STILL SOMEWHAT UNCERTAIN HOW MANY...IF ANY...STORMS WILL FORM ACROSS THE AREA DUE TO THE PRESENCE OF WARM AIR ALOFT IN THE ATMOSPHERE. HOWEVER...IF STORMS DO DEVELOP...THE ATMOSPHERE WILL BE VERY SUPPORTIVE OF SIGNIFICANT SEVERE WEATHER...INCLUDING THE POSSIBILITY OF STRONG TORNADOES...DAMAGING WINDS...AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TONIGHT INTO WEDNESDAY. 08
In the hours before
Local storm report, Apr 26, 5:32 PM CDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
532 PM CDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 AM TORNADO 6 WNW LAUREL 31.73N 89.24W
04/26/2011 F1 JONES MS NWS STORM SURVEY
THIS TORNADO CAUSED MAJOR DAMAGE TO THE ROOF OF A WELL
BUILT HOME AND MINOR DAMAGE TO SEVERAL OTHER WELL BUILT
HOMES. THE ROOF WAS BLOWN OFF AN OUTBUILDING...A
TRAMPOLINE AND CAR PORT WERE THROWN A CONSIDERABLE
DISTANCE...A PLAY SET WAS DESTROYED...THE FENCING AROUND
A POOL WAS BLOWN DOWN AND SEVERAL TREES AND LARGE LIMBS
WERE KNOCKED DOWN. MAX WIDTH WAS 100 YARDS...PATH LENGTH
WAS 1.25 MILES AND THE MAX WIND SPEED WAS 95 MPH.
&&The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 10:31 PM CDT | Tornado Warning | JAN | Morehouse | 59 min |
| Apr 26, 10:54 PM CDT | Tornado Warning | JAN | Morehouse | 41 min |
| Apr 26, 11:05 PM CDT | Severe Thunderstorm Warning | JAN | East Carroll, West Carroll | 40 min |
| Apr 26, 11:08 PM CDT | Tornado Warning | JAN | East Carroll, West Carroll | 67 min |
| Apr 26, 11:17 PM CDT | Severe Thunderstorm Warning | JAN | Morehouse, Richland | 43 min |
| Apr 26, 11:27 PM CDT | Flash Flood Warning | JAN | East Carroll, Madison, Morehouse, Richland, West Carroll | 2 hr |
| Apr 26, 11:30 PM CDT | Tornado Warning | JAN | Morehouse | 34 min |
| Apr 26, 11:40 PM CDT | Tornado Warning | JAN | Franklin, Richland, West Carroll | 65 min |
| Apr 26, 11:59 PM CDT | Severe Thunderstorm Warning | JAN | East Carroll, Madison, Richland, West Carroll | 46 min |
| Apr 27, 12:05 AM CDT | Tornado Warning | JAN | Franklin, Richland | 55 min |
| Apr 27, 12:08 AM CDT | Tornado Warning | JAN | East Carroll, West Carroll | 67 min |
| Apr 27, 12:34 AM CDT | Flash Flood Warning | JAN | Franklin, Madison, Richland | 116 min |
| Apr 27, 12:36 AM CDT | Severe Thunderstorm Warning | JAN | Madison, Tensas | 54 min |
| Apr 27, 12:41 AM CDT | Severe Thunderstorm Warning | JAN | Franklin, Richland, West Carroll | 34 min |
| Apr 27, 1:10 AM CDT | Severe Thunderstorm Warning | JAN | Franklin, Madison, Richland | 50 min |
| Apr 27, 1:21 AM CDT | Flash Flood Warning | JAN | East Carroll, Franklin, Madison, Morehouse, Richland, West Carroll | 114 min |
| Apr 27, 1:27 AM CDT | Severe Thunderstorm Warning | JAN | East Carroll, Madison, Richland | 63 min |
| Apr 27, 1:43 AM CDT | Severe Thunderstorm Warning | JAN | Franklin, Madison, Tensas | 47 min |
| Apr 27, 1:58 AM CDT | Tornado Warning | JAN | Catahoula, Concordia, Franklin, Tensas | 47 min |
| Apr 27, 2:20 AM CDT | Flash Flood Warning | JAN | Catahoula, Concordia, Franklin, Madison, Richland, Tensas | 115 min |
| Apr 27, 2:42 AM CDT | Severe Thunderstorm Warning | JAN | Catahoula, Concordia, Franklin, Tensas | 48 min |
| Apr 27, 3:30 AM CDT | Severe Thunderstorm Warning | JAN | Tensas | 45 min |
| Apr 27, 5:07 AM CDT | Severe Thunderstorm Warning | JAN | Franklin, Madison, Richland, Tensas | 38 min |
| Apr 27, 5:20 AM CDT | Tornado Warning | JAN | Franklin, Madison, Tensas | 40 min |
| Apr 27, 5:40 AM CDT | Severe Thunderstorm Warning | JAN | Franklin, Madison, Tensas | 36 min |
| Apr 27, 5:45 AM CDT | Severe Thunderstorm Warning | JAN | East Carroll, Madison | 32 min |
| Apr 27, 11:06 AM CDT | Special Weather Statement | JAN | Morehouse | 29 min |
| Apr 27, 1:34 PM CDT | Severe Thunderstorm Warning | JAN | Catahoula, Concordia, Tensas | 56 min |
| Apr 26, 11:20 PM CDT | Tornado Warning | JAN | Ashley, Chicot | 25 min |
| Apr 26, 11:41 PM CDT | Severe Thunderstorm Warning | JAN | Chicot | 64 min |
| Apr 26, 11:46 PM CDT | Tornado Warning | JAN | Chicot | 59 min |
| Apr 27, 9:25 AM CDT | Special Weather Statement | JAN | Chicot | 60 min |
| Apr 27, 11:22 AM CDT | Severe Thunderstorm Warning | JAN | Chicot | 53 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2011Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.